Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 1999, 5:12 PM CST for Oregon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 5:12 PM CST (23:12 UTC)
- Expired
- Apr 3, 1999, 9:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 032312 FFWSGF MOC149-040315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 915 PM CST * AT 509 PM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORMS OVER OREGON COUNTY...MOVING NORTHEAST AT 30 MPH. A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED WEST TO THE BRANSON AREA. * SHOWERS AND THUNDERSTORMS HAVE PRODUCED BETWEEN TWO AND THREE INCHES IN OREGON COUNTY...MAINLY BETWEEN ALTON AND WILDERNESS. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE THIS EVENING.x THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOTORISTS SHOULD AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. TAGGART/SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:57 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 3, 3:57 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CST SAT APR 3 1999 FORECAST ISSUES: SEVERE THUNDERSTORM POTENTIAL EARLY THIS EVENING AND CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. LINE OF SEVERE STORMS PLOWING THROUGH SC MO WITH NUMEROUS REPORTS OF DAMAGE. THIS LOOKS TO BE THE MAIN EVENT IN THE ACTION WITH RESIDUAL RAIN IN ITS WAKE. EXPECT FRONT IN ERN KS TO PUSH ACROSS MUCH OF THE AREA DURING THE EVENING. WITH PREVIOUS RAIN TODAY AND TORRENTIAL DOWNPOURS WITH ONGOING CONVECTION WILL KEEP THE FLASH FLOOD WATCH GOING FOR SC MO THIS EVENING. DRIER WILL OVERSPREAD THE AREA LATE TNGT RESULTING IN A BREAK SUNDAY. NEXT SHORTWAVE SWINGS AROUND THE BROAD WRN TROUGH INTO THE SRN PLAINS BY MON MRNG. STRONG WARM AIR ADVECTION SETS UP EARLY MONDAY AND EXPECT DEVELOPMENT OF PRECIPITATION BY MORNING MON. CCF (CCF FOR COORDINATION PURPOSES ONLY) SGF UT 050/068 052/068 051 116037 JLN UT 049/069 053/069 052 114037 VIH UT 049/067 051/068 051 118037 UNO UT 051/068 052/069 052 11+037 FOSTER
In the hours before
Local storm report, Apr 3, 12:06 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1206 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM WINONA MO 1 INCH HAIL
04/03/99 SHANNON
0610 AM EMBREE MO .75 INCH HAIL
04/03/99 WRIGHT
0610 AM 2 E HUGGINS MO .75 INCH HAIL
04/03/99 TEXAS
0840 AM REEDS SPG MO FLOOD
04/03/99 STONE HIGHWAY 13 NE OF REED
SPRINGS FLOODED
0930 AM SPOKANE MO FLOOD
04/03/99 CHRISTIAN LOW LYING AREAS NEAR
SPOKANE FLOODEDSpecial weather statement, Apr 3, 1:00 PM CST, 4 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1 PM CST SAT APR 3 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... ADDITIONAL THUNDERSTORMS WILL MOVE NORTHEAST OUT OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON. THE SHOWERS THIS MORNING STABILIZED THE AIRMASS SOMEWHAT ACROSS THE AREA...BUT INSTABILITY WILL INCREASE AGAIN DURING THE AFTERNOON. THUNDERSTORMS WILL BE ENHANCED BY INCREASING WINDS ALOFT THAT WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE STORMS WILL ALSO PRODUCE HEAVY RAIN OVER PORTIONS OF SOUTH CENTRAL AND SOUTHWEST MISSOURI. HEAVY RAIN ON ALREADY SATURATED SOIL COULD PRODUCE FLASH FLOODING. THE THUNDERSTORMS WILL COME TO AN END LATER THIS EVENING AS A COLD FRONT MOVES EASTWARD ACROSS THE OZARKS. SPOTTER GROUPS SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS AFTERNOON. FOSTER
Special weather statement, Apr 3, 2:07 PM CST, 3 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 207 PM CST SAT APR 3 1999 ...A TORNADO WATCH HAS BEEN ISSUED UNTIL 7 PM FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL MISSOURI. CHRISTIAN STONE TANEY DENT DOUGLAS HOWELL OREGON OZARK SHANNON TEXAS SHANNON WRIGHT A LINE STRONG TO SEVERE THUNDERSTORMS WILL MOVE NORTHEAST ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE GREATEST THREAT FROM THESE STORMS. HEAVY RAIN PRODUCED BY THESE STORMS COULD ALSO PRODUCE FLASH FLOODING. STAYED TUNED FOR THE LATEST STATEMENTS AND WARNINGS. FOSTER
Special weather statement, Apr 3, 2:07 PM CST, 3 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 207 PM CST SAT APR 3 1999 ...A TORNADO WATCH HAS BEEN ISSUED UNTIL 7 PM FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL MISSOURI. CHRISTIAN STONE TANEY DENT DOUGLAS HOWELL OREGON OZARK SHANNON TEXAS SHANNON WRIGHT A LINE STRONG TO SEVERE THUNDERSTORMS WILL MOVE NORTHEAST ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE GREATEST THREAT FROM THESE STORMS. HEAVY RAIN PRODUCED BY THESE STORMS COULD ALSO PRODUCE FLASH FLOODING. STAYED TUNED FOR THE LATEST STATEMENTS AND WARNINGS. FOSTER
Special weather statement, Apr 3, 4:42 PM CST, 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 PM CST SAT APR 3 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL MISSOURI. CHRISTIAN STONE TANEY LACLEDE WEBSTER WRIGHT OZARK DOUGLAS ...THE TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLLOWING SOUTH CENTRAL MISSOURI COUNTIES... TEXAS DENT OREGON HOWELL SHANNON A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE GREATEST THREAT FROM THESE STORMS. HEAVY RAIN PRODUCED BY THESE STORMS COULD PRODUCE FLASH FLOODING. STAYED TUNED FOR THE LATEST STATEMENTS AND WARNINGS. FOSTER
Special weather statement, Apr 3, 4:42 PM CST, 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 PM CST SAT APR 3 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHWEST AND SOUTH CENTRAL MISSOURI. CHRISTIAN STONE TANEY LACLEDE WEBSTER WRIGHT OZARK DOUGLAS ...THE TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLLOWING SOUTH CENTRAL MISSOURI COUNTIES... TEXAS DENT OREGON HOWELL SHANNON A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE GREATEST THREAT FROM THESE STORMS. HEAVY RAIN PRODUCED BY THESE STORMS COULD PRODUCE FLASH FLOODING. STAYED TUNED FOR THE LATEST STATEMENTS AND WARNINGS. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:53 AM CST | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Apr 3, 5:55 AM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Apr 3, 6:08 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 47 min |
| Apr 3, 6:51 AM CST | Severe Thunderstorm Warning | SGF | Stone | 49 min |
| Apr 3, 7:14 AM CST | Flash Flood Warning | SGF | Stone | 3 hr |
| Apr 3, 7:36 AM CST | Flash Flood Warning | SGF | Christian | 3 hr |
| Apr 3, 10:21 AM CST | Flash Flood Warning | SGF | Stone | 4 hr |
| Apr 3, 1:51 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| Apr 3, 2:06 PM CST | Tornado Warning | SGF | Stone | 34 min |
| Apr 3, 2:13 PM CST | Tornado Warning | SGF | Taney | 32 min |
| Apr 3, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Christian | 61 min |
| Apr 3, 2:41 PM CST | Tornado Warning | SGF | Christian | 59 min |
| Apr 3, 2:45 PM CST | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Apr 3, 2:56 PM CST | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| Apr 3, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Webster | 49 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 3, 3:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Apr 3, 3:55 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas | 65 min |
| Apr 3, 4:10 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Apr 3, 5:06 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.